MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952838270
Medical Device Problem Codes Bent (1059); Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).The device was not returned for analysis.A review of the manufacturing documentation found that all devices shipped from the batch conformed to the preventive measures / current controls as per the product specification.The most probable root cause is considered handling damage as the event occurred without direct patient contact.(b)(4).
 
Event or Problem Description
It was reported that catheter entrapment and stent damage occurred.The target lesion was located in the right coronary artery (rca).A 2.75x38mm promus premier¿ drug-eluting stent was advanced and while introducing the stent into the system in the touhy, difficulty tracking over a non-bsc guide wire was encountered.It was noted that the stent was hung up on the guide wire and the physician was unable to advance the stent further.Subsequently, the stent and the guide wire were damaged and were pulled out.A new wire and a new 2.75 x 38 synergy drug-eluting stent completed the procedure.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a promus premier us mr 2.75 x 38mm stent delivery system (sds) was returned for analysis.A visual examination of the crimped stent identified damage.The centre and the proximal section of the stent were damaged with struts bunched, lifted and overlapping.The remainder of the stent was undamaged.The crimped stent outer diameter (od) was measured and is within max crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The proximal balloon cone was not tightly folded.The balloon had not been subjected to any significant positive pressure.A visual and tactile examination of the hypotube revealed no issues.An examination of the shaft polymer extrusion identified damage to the inner shaft polymer extrusion.The inner lumen was damaged on both the proximal and distal side of the proximal markerband.An attempt was made to advance the device over a 0.014¿ guidewire however, resistance was met at the damaged inner location.Damage to the inner extrusion was also noted 3mm distal of the bi-component weld.The tip was visually examined and slight damage was noted.No other issues were identified during the product analysis.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6955376
Report Number2134265-2017-10088
Device Sequence Number16366636
Product Code NIQ
UDI-Device Identifier08714729845010
UDI-Public08714729845010
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2018
Device Model NumberH7493952838270
Device Catalogue Number39528-3827
Device Lot Number20137593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Initial Date Received by Manufacturer 09/25/2017
Supplement Date Received by Manufacturer11/23/2017
Initial Report FDA Received Date10/17/2017
Supplement Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1